Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 419, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Aug 13, 2021, 5:56 PM EDT for 6 counties in Virginia; Charles County, Montgomery County, Prince George's County, Maryland. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2021, 5:56 PM EDT (21:56 UTC)
- Expired
- Aug 13, 2021, 6:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Charles County, MD, Montgomery County, MD, Prince George's County, MD, Arlington County, VA, City of Alexandria, VA, City of Falls Church, VA, Fairfax County, VA, Prince William County, VA, Stafford County, VA
The radar
The Sterling radar (KLWX), 52 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 5:56 PM EDT | TSTM WND DMG | Widewater, VA | SEVERAL TREES DOWN IN THE WIDEWATER AREA. |
| Aug 13, 5:57 PM EDT | TSTM WND DMG | Annandale, VA | SEVERAL LARGE TREES DOWN IN ANNANDALE. |
| Aug 13, 6:00 PM EDT | TSTM WND DMG | Lincolnia, VA | TREES DOWN ON BROOKSIDE DRIVE NEAR VA-236 LITTLE RIVER TURNPIKE. |
| Aug 13, 6:05 PM EDT | TSTM WND DMG | 3 Se Stafford, VA | SEVERAL TREES DOWN IN THE BROOKE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 1:11 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
163
WUUS51 KLWX 132156
SVRLWX
DCC001-MDC017-031-033-VAC013-059-153-179-510-610-132245-
/O.NEW.KLWX.SV.W.0419.210813T2156Z-210813T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
556 PM EDT Fri Aug 13 2021
The National Weather Service in Sterling Virginia has issued a
* Severe Thunderstorm Warning for...
The District of Columbia...
Southeastern Montgomery County in central Maryland...
Western Prince Georges County in central Maryland...
Northwestern Charles County in southern Maryland...
East central Stafford County in northern Virginia...
Arlington County in northern Virginia...
The City of Falls Church in northern Virginia...
Eastern Fairfax County in northern Virginia...
Southeastern Prince William County in northern Virginia...
The City of Alexandria in northern Virginia...
* Until 645 PM EDT.
* At 554 PM EDT, severe thunderstorms were located along a line
extending from near American University to Lincolnia to Aquia
Creek, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches
to fall. This could injure those outdoors, as well as
damage homes and vehicles. Roadways may become blocked by
downed trees. Localized power outages are possible.
Unsecured light objects may become projectiles.
* Locations impacted include...
Arlington, Alexandria, Waldorf, Dale City, Bethesda, Annandale,
Clinton, Springfield, College Park, Fort Washington, Greenbelt,
Langley Park, Beltsville, Fort Hunt, Vienna, Groveton, Forestville,
Falls Church, Huntington and Coral Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3903 7692 3884 7687 3842 7702 3843 7703
3843 7705 3842 7707 3840 7726 3842 7727
3843 7726 3850 7728 3839 7729 3837 7734
3839 7738 3861 7734 3882 7726 3901 7723
TIME...MOT...LOC 2154Z 260DEG 19KT 3893 7713 3881 7714 3841 7730
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BRO2 follow-up statements
470
WWUS51 KLWX 132219
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
619 PM EDT Fri Aug 13 2021
DCC001-MDC031-VAC013-510-610-132229-
/O.CAN.KLWX.SV.W.0419.000000T0000Z-210813T2245Z/
District of Columbia DC-Montgomery MD-Arlington VA-
City of Falls Church VA-City of Alexandria VA-
619 PM EDT Fri Aug 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR THE DISTRICT OF COLUMBIA...
SOUTHEASTERN MONTGOMERY...AND ARLINGTON COUNTIES...THE CITY OF FALLS
CHURCH AND THE CITY OF ALEXANDRIA IS CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern and central Maryland...and northern Virginia.
LAT...LON 3839 7738 3856 7728 3876 7721 3878 7704
3884 7687 3842 7702 3843 7703 3843 7705
3842 7707 3840 7726 3842 7727 3843 7726
3850 7728 3839 7729 3837 7734
TIME...MOT...LOC 2219Z 258DEG 19KT 3877 7705 3868 7706 3841 7716
$$
MDC017-033-VAC059-153-179-132245-
/O.CON.KLWX.SV.W.0419.000000T0000Z-210813T2245Z/
Prince Georges MD-Charles MD-Stafford VA-Fairfax VA-
Prince William VA-
619 PM EDT Fri Aug 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHWESTERN PRINCE GEORGES...NORTHWESTERN CHARLES...EAST CENTRAL
STAFFORD...SOUTHEASTERN FAIRFAX AND SOUTHEASTERN PRINCE WILLIAM
COUNTIES...
At 619 PM EDT, severe thunderstorms were located along a line
extending from Huntington to near Fort Hunt to near Nanjemoy Creek,
moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Damaging winds will cause some trees and large branches to
fall. This could injure those outdoors, as well as damage
homes and vehicles. Roadways may become blocked by downed
trees. Localized power outages are possible. Unsecured
light objects may become projectiles.
Locations impacted include...
Waldorf, Clinton, Springfield, Fort Washington, Fort Hunt, Groveton,
Forestville, La Plata, Fort Belvoir, Woodbridge, National Harbor,
Quantico, Aquia Creek, Port Tobacco River, Andrews Air Force Base,
Camp Springs, Lorton, Franconia, Oxon Hill and Hybla Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3839 7738 3856 7728 3876 7721 3878 7704
3884 7687 3842 7702 3843 7703 3843 7705
3842 7707 3840 7726 3842 7727 3843 7726
3850 7728 3839 7729 3837 7734
TIME...MOT...LOC 2219Z 258DEG 19KT 3877 7705 3868 7706 3841 7716
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
KJP741
WWUS51 KLWX 132235
SVSLWX
Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
635 PM EDT Fri Aug 13 2021
MDC017-033-VAC059-153-179-132245-
/O.EXP.KLWX.SV.W.0419.000000T0000Z-210813T2245Z/
Prince Georges MD-Charles MD-Stafford VA-Fairfax VA-
Prince William VA-
635 PM EDT Fri Aug 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PRINCE GEORGES...
NORTHWESTERN CHARLES...EAST CENTRAL STAFFORD...SOUTHEASTERN FAIRFAX
AND SOUTHEASTERN PRINCE WILLIAM COUNTIES WILL EXPIRE AT 645 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southern and central Maryland...and northern Virginia.
LAT...LON 3839 7738 3856 7728 3876 7721 3878 7704
3884 7687 3842 7702 3843 7703 3843 7705
3842 7707 3840 7726 3842 7727 3843 7726
3850 7728 3839 7729 3837 7734
TIME...MOT...LOC 2235Z 260DEG 19KT 3878 7695 3869 7696 3842 7706
$$
BROWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:24 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Aug 13, 2:24 PM EDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
224 PM EDT Fri Aug 13 2021
.SYNOPSIS...
High pressure will remain offshore today as a cold front slowly
approaches from the northwest. The front will push through our
area on Saturday before eventually stalling across our southeast
Sunday through early next week. Eventually the front will
return back northward as a warm front toward the middle of next
week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Latest satellite and radar imagery continues to show scattered
showers and thunderstorms beginning to develop across the
eastern edge of West Virginia. Storms will continue to propagate
eastward through the remainder of the afternoon through early
this evening. A Severe Thunderstorm Watch has been issued for
areas along and east of the Blue Ridge through 8PM this evening.
Bermuda high pressure remains off the Carolina coastline as an
H5 trough continues to slowly dip southward across the Great
Lakes region as it gradually shifts eastward through the
weekend. As a result, an associated cold front will approach
from the northwest this afternoon. Dangerous heat and humidity
continues today with highs in the mid to upper 90s for most,
along with dew points in the mid to upper 70s. As a result, heat
indices continue to range between 100-107 degrees. The
combination of the high heat/humidity will lead to quite the
unstable atmosphere. Guidance continues to depict high CAPE
values between 2000-2500 J/Kg. DCAPE values also range between
800-1200 J/Kg across the region with steep low level lapse rates
and decent mid level lapse rates around 7.5C/Km. Given the
stronger forcing and the development of a bay breeze off the
Chesapeake, do expect there to be a convergence boundary across
central VA and north-central MD, further accelerating storm
development. Shear does remain rather weak. However given these
atmospheric parameters are similar to that observed earlier in
the week, expecting today would be no different, especially
given the current development of storms. Main hazards associated
with any severe storms will be damaging wind gusts.
Expect storms to die out this evening after heating ends and
the shortwave passes east, with late night turning out dry and
muggy again.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Cold front will slowly continue to sink southeastward Saturday.
Guidance continues to indicate the slow moving nature of the
front as most of the 12Z guidance indicates some partial
sunshine during the morning hours. While temperatures will be
cooler than what we've seen as of late, low 90s are still
anticipated across our southeast areas with mid to upper 80s
elsewhere and even cooler across the higher terrain as cooler
air begins to advect in from the northwest.
Depending on the amount of sunshine we receive during the
morning hours, with dew points still in the 70s across much of
the area, will add to the overall instability, resulting in
another round of widespread showers and thunderstorms for the
afternoon and evening. However there appears to be a lesser
threat of severe thunderstorms and more so looks favorable for
flood risk. Given the high instability, slow moving nature of
the front, high PWATS and shortwave energy traversing along the
boundary, gives concern for training storms that would cause
instances of flooding. Greatest threat looks to remain across
our central and southern portions of the CWA. As a result, WPC
has this area poised for a slight risk for excessive rainfall.
The front should then be more displaced just south of the region
as strong high pressure builds over the Great Lakes. However,
the front will be wedged as it runs into the strong Bermuda High
off the Carolinas. Thus, could see additional showers and
storms across our southernmost areas throughout the day Sunday.
However confidence remains low on the exact impacts at this
time. Overall temperatures will be much cooler Sunday with highs
in the low 80s for most, coupled with lower humidity.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Come Monday, an upper level ridge will be building across the
southeast US while a trough resides near the Great Lakes. A front
will remain stalled between these two upper level features near the
Virginia/Carolina border and slowly lift northward towards the local
area. This front will be the focus for showers and thunderstorms as
tropical moisture is advected northward from the Gulf of Mexico and
interacts with the frontal boundary resulting in likely rain chances
through midweek.
Tropical Depression Fred (see hurricanes.gov for the latest official
forecast) could also impact the region next week. While the track of
Fred remains uncertain, should Fred track towards the local area,
the additional tropical moisture combined with the stalled frontal
boundary could be hydrologically problematic. However, since most
locations west of the Blue Ridge are in the abnormally dry or
moderate drought category (see drought.gov for details), this rain
could be beneficial if it falls over the course of several days and
not in a short period of time. There is a fair amount of uncertainty
between global deterministic guidance with the ECMWF bringing more
moisture from Fred north to the local area while the GFS has Fred
dissipating over the interior southeast US.
Temperatures to start next week will be notably cooler than this
past week due to more cloud cover and an easterly flow off the
Atlantic. Temperatures will moderate towards midweek as the flow
becomes more southerly, though rain and cloud cover will still keep
temperatures in the mid 80s for most.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
VFR conditions continue overall through Sunday night. Main
concern will be potential for thunderstorms this
afternoon/evening and again Saturday afternoon/evening. Some
shower risk persists Sunday but looks lower compared to the
preceding days as the cold front should press further south by
then. Patchy late night/early morning fog may also occur in
locations which receive storms the prior evening, particularly
at MRB/CHO late tonight.
Showers and thunderstorms could result in periods of daily sub VFR
conditions during the afternoon and evening hours through midweek.
are becoming more likely Monday and Tuesday due to the increased
risk for showers and thunderstorms. There could also be brief
reductions in vsbys due to low clouds/fog each morning.
Easterly/southeasterly winds will become more southerly by
midweek.
&&
.MARINE...
Winds will generally remain below SCA levels through Saturday.
Saturday night. However the passage of a cold front may allow
northerly gusts of 20 knots across portions of the waters late
Saturday night into early Sunday morning. However confidence on
this remains low at this time. Thus will continue to monitor
trends. Gusty showers and potentially severe thunderstorms are
expected to develop across the waters late this afternoon
through early this evening, prompting the issuance of SMWs.
Similar conditions may arise Saturday afternoon/evening for
southern portions of the waters.
Winds are expected to remain below SCA criteria Monday into Tuesday
with a stalled front nearby and high pressure to the north.
Strong/gusty winds are possible in any showers and thunderstorms
over the waters mainly during the afternoon and evening hours.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Heat Advisory until 7 PM EDT this evening for DCZ001.
MD...Heat Advisory until 7 PM EDT this evening for MDZ003>006-008-
011-013-014-016>018-501>508.
VA...Heat Advisory until 7 PM EDT this evening for VAZ026>031-
036>040-050>057-501-502-505-506.
WV...Heat Advisory until 7 PM EDT this evening for WVZ050>053-055-
502>504.
MARINE...None.
&&
SYNOPSIS...SOUZA
NEAR TERM...SOUZA
SHORT TERM...SOUZA
LONG TERM...CPB
AVIATION...SOUZA/CPB
MARINE...SOUZA/CPBHazardous weather outlook, Aug 13, 1:22 PM EDT, 4 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Baltimore MD/Washington DC 122 PM EDT Fri Aug 13 2021 ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508- VAZ052>057-141730- Chesapeake Bay north of Pooles Island MD- Chesapeake Bay from Pooles Island to Sandy Point MD- Chesapeake Bay from Sandy Point to North Beach MD- Chesapeake Bay from North Beach to Drum Point MD- Chesapeake Bay from Drum Point MD to Smith Point VA- Tidal Potomac from Key Bridge to Indian Head MD- Tidal Potomac from Indian Head to Cobb Island MD- Tidal Potomac from Cobb Island MD to Smith Point VA- Patapsco River including Baltimore Harbor- Chester River to Queenstown MD-Eastern Bay- Choptank River to Cambridge MD and the Little Choptank River- Patuxent River to Broomes Island MD- Tangier Sound and the inland waters surrounding Bloodsworth Island-District of Columbia-Cecil-Southern Baltimore- Prince Georges-Anne Arundel-Charles-St. Marys-Calvert- Central and Southeast Montgomery-Central and Southeast Howard- Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax- Arlington/Falls Church/Alexandria-Stafford-Spotsylvania- King George- 122 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for the Maryland portion of the Chesapeake Bay, Tidal Potomac River, and I-95 corridor through central Maryland, northern Virginia, and District of Columbia. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect until 8 PM for the outlook area. Scattered severe thunderstorms with damaging wind gusts and isolated large hail are possible. Isolated instances of flash flooding are possible through early this evening. A Heat Advisory is in effect for the entire outlook area from 11 AM to 7 PM today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated severe storms along with isolated instances of flash flooding are possible during the afternoon and evening hours Saturday. Heavy rain and flooding possible from tropical moisture Monday into Tuesday and potentially continuing into Wednesday due to the remnants of Fred. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary for Friday afternoon to evening. MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508- WVZ050>053-055-141730- Washington-Frederick MD-Carroll-Northern Baltimore- Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta- Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson- Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper- Northern Fauquier-Southern Fauquier-Western Loudoun- Eastern Loudoun-Northern Virginia Blue Ridge- Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson- Hardy- 122 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for portions of eastern West Virginia, northern and central Virginia, and central and western Maryland. .DAY ONE...This Afternoon and Tonight A Severe Thunderstorm Watch is in effect until 8 PM for the outlook area. Scattered severe thunderstorms with damaging wind gusts and isolated large hail are possible. Isolated instances of flash flooding are possible through early this evening. A Heat Advisory is in effect for most of the outlook area from 11 AM to 7 PM today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated severe storms along with isolated instances of flash flooding are possible during the afternoon and evening hours Saturday. Heavy rain and flooding possible from tropical moisture Monday into Tuesday and potentially continuing into Wednesday due to the remnants of Fred. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary for Friday afternoon to evening. MDZ001-501-502-VAZ503-504-WVZ501>506-141730- Garrett-Extreme Western Allegany-Central and Eastern Allegany- Western Highland-Eastern Highland-Western Grant-Eastern Grant- Western Mineral-Eastern Mineral-Western Pendleton- Eastern Pendleton- 122 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for the Allegheny Front counties in western Maryland, eastern West Virginia, and Highland County Virginia. .DAY ONE...This Afternoon and Tonight Isolated severe storms along with isolated instances of flash flooding are possible during the afternoon and evening hours today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated severe storms along with isolated instances of flash flooding are possible during the afternoon and evening hours Saturday. Heavy rain and flooding possible from tropical moisture Monday into Tuesday and potentially continuing into Wednesday due to the remnants of Fred. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary for Friday afternoon to evening.
In the hours before
Local storm report, Aug 13, 5:44 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
544 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND DMG 1 SSE GLENMONT 39.04N 77.04W
08/13/2021 MONTGOMERY MD EMERGENCY MNGR
POWER LINE WIRES DOWN ON TREE, CAUSING A FIRE
&&
EVENT NUMBER LWX2105314
ADMLocal storm report, Aug 13, 5:47 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
547 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM TSTM WND DMG 1 SW WOODSTOCK 39.32N 76.89W
08/13/2021 HOWARD MD DEPT OF HIGHWAYS
TREES DOWN ON MD-99 OLD FREDERICK ROAD NEAR TAYLOR FARM
ROAD.
&&
EVENT NUMBER LWX2105316
DHLocal storm report, Aug 13, 5:50 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
550 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 3 SW NORTH POTOMAC 39.06N 77.28W
08/13/2021 MONTGOMERY MD BROADCAST MEDIA
TREES BLEW DOWN NEAR THE INTERSECTION OF MD-190 RIVER
ROAD AND TRAVILAH ROAD.
&&
EVENT NUMBER LWX2105317
DHLocal storm report, Aug 13, 5:54 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
554 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 E FALLSTON 39.52N 76.41W
08/13/2021 HARFORD MD DEPT OF HIGHWAYS
TREES DOWN NEAR THE INTERSECTION OF MD-152 AND CARRS
MILL ROAD.
&&
EVENT NUMBER LWX2105318
DHLocal storm report, Aug 13, 5:55 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
555 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM TSTM WND DMG 4 SE THE PLAINS 38.82N 77.72W
08/13/2021 FAUQUIER VA EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF BEVERLY MILL ROAD
AND I-66
&&
EVENT NUMBER LWX2105319
ADMLocal storm report, Aug 13, 5:56 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
556 PM EDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 1 ESE MIDLAND 38.59N 77.71W
08/13/2021 FAUQUIER VA EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF MIDLAND ROAD AND
AIRPORT ROAD
&&
EVENT NUMBER LWX2105320
ADMThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:36 AM EDT | Special Marine Warning | LWX | 36 min | |
| Aug 13, 1:28 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham | 47 min |
| Aug 13, 1:59 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Rockingham, City of Harrisonburg, City of Staunton | 30 min |
| Aug 13, 2:18 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah, City of Winchester | 42 min |
| Aug 13, 2:19 PM EDT | Severe Thunderstorm Warning | LWX | Page, Rockingham, Shenandoah, City of Harrisonburg | 41 min |
| Aug 13, 2:24 PM EDT | Severe Thunderstorm Warning | LWX | Rockingham | 22 min |
| Aug 13, 2:38 PM EDT | Severe Thunderstorm Warning | LWX | Clarke | 35 min |
| Aug 13, 2:51 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Nelson, City of Waynesboro | 24 min |
| Aug 13, 2:55 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Greene, Page, Rockingham | 50 min |
| Aug 13, 2:59 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Warren | 34 min |
| Aug 13, 3:01 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Nelson | 23 min |
| Aug 13, 3:05 PM EDT | Severe Thunderstorm Warning | LWX | Greene, Madison, Orange | 25 min |
| Aug 13, 3:16 PM EDT | Flash Flood Warning | LWX | Albemarle, Augusta, Nelson, City of Waynesboro | 100 min |
| Aug 13, 3:18 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Nelson, City of Waynesboro | 42 min |
| Aug 13, 3:26 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah, Warren | 25 min |
| Aug 13, 3:30 PM EDT | Severe Thunderstorm Warning | LWX | Greene, Madison, Orange, Page | 45 min |
| Aug 13, 3:35 PM EDT | Flash Flood Warning | LWX | Orange | 3 hr |
| Aug 13, 3:53 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Greene, Madison, Orange | 52 min |
| Aug 13, 4:02 PM EDT | Severe Thunderstorm Warning | LWX | Nelson | 43 min |
| Aug 13, 4:05 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun | 40 min |
| Aug 13, 4:28 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Prince William | 47 min |
| Aug 13, 4:32 PM EDT | Special Marine Warning | LWX | 88 min | |
| Aug 13, 4:32 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Prince William | 43 min |
| Aug 13, 4:35 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier | 27 min |
| Aug 13, 4:43 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Aug 13, 4:46 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Loudoun, City of Falls Church | 29 min |
| Aug 13, 5:03 PM EDT | Special Marine Warning | LWX | 87 min | |
| Aug 13, 5:05 PM EDT | Special Marine Warning | LWX | 115 min | |
| Aug 13, 5:11 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, Prince William, City of Alexandria, City of Fairfax, City of Falls Church and 2 more | 49 min |
| Aug 13, 5:14 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Prince William | 31 min |
| Aug 13, 5:16 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Prince William, Stafford, City of Manassas | 44 min |
| Aug 13, 5:18 PM EDT | Special Marine Warning | LWX | 104 min | |
| Aug 13, 5:27 PM EDT | Special Marine Warning | LWX | 93 min | |
| Aug 13, 5:43 PM EDT | Special Marine Warning | LWX | 92 min | |
| Aug 13, 6:05 PM EDT | Severe Thunderstorm Warning | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 40 min |
| Aug 13, 6:09 PM EDT | Special Marine Warning | LWX | 96 min | |
| Aug 13, 6:19 PM EDT | Special Marine Warning | LWX | 56 min | |
| Aug 13, 6:26 PM EDT | Special Marine Warning | LWX | 64 min | |
| Aug 13, 6:33 PM EDT | Severe Thunderstorm Warning | LWX | King George | 42 min |
| Aug 13, 6:55 PM EDT | Special Marine Warning | LWX | 95 min | |
| Aug 13, 7:15 PM EDT | Special Marine Warning | LWX | 60 min | |
| Aug 13, 1:43 PM EDT | Severe Thunderstorm Warning | LWX | Allegany, Washington | 47 min |
| Aug 13, 3:36 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 39 min |
| Aug 13, 3:50 PM EDT | Severe Thunderstorm Warning | LWX | Montgomery | 40 min |
| Aug 13, 4:30 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Howard, Montgomery | 45 min |
| Aug 13, 4:42 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, City of Baltimore | 48 min |
| Aug 13, 4:49 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Howard, Montgomery, Prince George's, City of Baltimore | 41 min |
| Aug 13, 4:49 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 41 min |
| Aug 13, 4:59 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 46 min |
| Aug 13, 5:20 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford, City of Baltimore | 40 min |
| Aug 13, 5:22 PM EDT | Severe Thunderstorm Warning | LWX | Harford | 38 min |
| Aug 13, 5:25 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 50 min |
| Aug 13, 5:35 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Prince George's | 25 min |
| Aug 13, 5:52 PM EDT | Severe Thunderstorm Warning | LWX | Cecil, Harford | 24 min |
| Aug 13, 6:01 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Prince George's | 44 min |
| Aug 13, 6:06 PM EDT | Areal Flood Warning | LWX | Montgomery | 114 min |
| Aug 13, 6:10 PM EDT | Areal Flood Warning | LWX | Baltimore, City of Baltimore | 110 min |
| Aug 13, 6:15 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 45 min |
| Aug 13, 7:07 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Saint Mary's | 39 min |
| Aug 13, 7:11 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's, Saint Mary's | 34 min |
| Aug 13, 7:41 PM EDT | Severe Thunderstorm Warning | LWX | Calvert, Saint Mary's | 21 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Severe Thunderstorm Warnings in Maryland, 2021Severe Thunderstorm Warnings in District of Columbia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.